Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS Nashville, TN

April 3, 2025Macon County, Sumner County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 3, 2025, 9:49 PM CDT for Macon County, Sumner County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 9:49 PM CDT (02:49 UTC)
Expired
Apr 4, 2025, 1:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Macon County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

816 
WGUS54 KOHX 040249
FFWOHX
TNC111-165-040600-
/O.NEW.KOHX.FF.W.0052.250404T0249Z-250404T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
949 PM CDT Thu Apr 3 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Macon County in middle Tennessee...
  Sumner County in middle Tennessee...

* Until 100 AM CDT.

* At 949 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gallatin, Hendersonville, Goodlettsville, White House, 
  Millersville, Westmoreland, Portland, Mitchellville, Cottontown, 
  Oak Grove, Bethpage and Bledsoe Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3635 8628 3633 8630 3633 8635 3635 8635
      3636 8636 3633 8639 3633 8642 3634 8643
      3632 8647 3632 8669 3634 8672 3637 8673
      3641 8670 3641 8669 3643 8669 3647 8665
      3664 8654 3665 8641 3664 8614 3645 8627

FLASH FLOOD...RADAR INDICATED

$$

Rose

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 9:40 PM CDT, 9 minutes earlier. Its key messages:

  • Updated at 904 PM CDT Thu Apr 3 2025
  • Flash Flood Watch continues for a large portion of Middle TN through Sunday morning. Any storms could quickly cause an issue anywhere in the watch between now and then.
  • Tornado Watch has been cancelled, though some storms are possible in our northwestern quadrant before midnight. The tornado threat is very low in this area, but hail and wind could be an issue, still.
Area forecast discussion, Apr 3, 9:40 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
940 PM CDT Thu Apr 3 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 904 PM CDT Thu Apr 3 2025

- Flash Flood Watch continues for a large portion of Middle TN
  through Sunday morning. Any storms could quickly cause an issue
  anywhere in the watch between now and then.

- Tornado Watch has been cancelled, though some storms are
  possible in our northwestern quadrant before midnight. The
  tornado threat is very low in this area, but hail and wind could
  be an issue, still.

&&

.UPDATE...
Issued at 817 PM CDT Thu Apr 3 2025

Currently in a lull here in Middle TN. All convective products,
including the watch, have been cancelled or ended for the time
being. For the rest of tonight, we should be relatively quiet --
unless you're in the northwest quadrant of the mid-state. Ongoing
storms in west TN are expected to move into this area between 930
and 10 pm. Heavy rain will be the biggest issue, by far. As
saturated as everybody is after yesterday and today, any storms
could cause additional flooding issues very quickly (many areas
already have active Flash Flood Warnings issued). Hail is a
possibility with some of these storms, but a lower threat. That is
it for now. We'll be doing the full forecast package here in few
hours and we'll take a look at tomorrow and especially Saturday
regarding the severe/flooding threats.

&&

.SHORT TERM...
(Tonight through Saturday Night)
Issued at 904 PM CDT Thu Apr 3 2025

A surface boundary bisects Middle Tennessee this evening, with
abundant moisture located north of the boundary and drier air on
the warm side. At this time, the OHX radar is eerily PPINE across
most of Middle Tennessee, but this won't last much longer. The
next round of storms is already crossing the Tennessee River into
Middle Tennessee and these will add to what are already some
hefty rainfall totals that have accumulated since yesterday.
Indeed, the storm total rainfall estimates are impressive, with a
large swath of 3 to 8" totals covering roughly the northwest half
of Middle Tennessee, and a large swath of zero amounts across
much of the southeast half. So the gradient is quite remarkable,
and it's largely been defined by the aforementioned surface
boundary. Already, many of our river forecast points have reached
or are forecast to reach action stage, and a second surge will
occur on Sunday once the "Grand Finale" to this event takes place
with a long-awaited cold frontal passage. In the near-term, look
for additional cells to rumble into Middle Tennessee late this
evening and overnight, although not nearly to the extent that we
endured last evening and overnight. Tomorrow and tomorrow night we
expect low or no PoPs except for northwestern portions of the mid
state. So that will give us a bit of a breather before this days-
long active weather system finally comes to an impressive
conclusion. There is still some severe potential on days 1 and 2,
but at this point our greatest concern is flooding -- both flash-
flooding and river flooding. The atmosphere across a large
portion of the mid state has been abnormally warm and abnormally
moisture-laden. In fact, the NAEFS forecast Precipitable Water
anomalies valid for 00Z Sunday show standard deviations of 3-4
across northwest Middle Tennessee. The 00Z HRRR gives 48-hr QPF
values (running from now until 00Z Sunday) of 6 to 10" across a
northwest portions of Middle Tennessee, and that's on top of what
has already occurred.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 904 PM CDT Thu Apr 3 2025

Rain chances will definitely linger into Sunday as the cold front
takes its time crossing the mid state. Much cooler air awaits on
the other side, along with several days of benign weather. We
even expect to see some frost or actual freezing temperatures
both Tuesday morning and again Wednesday morning. We'll warm up
some by the end of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT Thu Apr 3 2025

MVFR CIGs are likely late tonight into the morning hours. IFR
conditions will be mostly confined to thunderstorms. Thunderstorms
will continue off and on until around midnight for CKV, BNA and
MQY. Beyond that timeframe showers or stratiform rain is more
likely. Some thunder may be embedded. Another round of storms is
possible tomorrow afternoon but activity will likely be more
isolated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  86  69  84 /  60  40  20  50
Clarksville    57  83  68  79 /  70  70  50  80
Crossville     66  82  64  82 /  20  20   0  10
Columbia       64  86  68  85 /  40  20  10  40
Cookeville     68  83  67  83 /  30  20  10  20
Jamestown      66  83  65  84 /  30  20  10  20
Lawrenceburg   70  85  68  84 /  30  20  10  30
Murfreesboro   63  86  68  85 /  40  20  10  30
Waverly        59  83  68  81 /  70  50  40  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>031-
056>060-062-093.

&&

UPDATE.......Unger
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Hurley

In the hours before

Local storm report, Apr 3, 5:32 PM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
532 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Lightning        3 NE Antioch            36.08N 86.63W
04/03/2025                   Davidson           TN   Emergency Mngr

            Report of lightning striking a home along
            Somerset Drive. Minor damage reported with
            no injuries.

&&
Local storm report, Apr 3, 5:49 PM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Flash Flood      Linden                  35.61N 87.84W
04/03/2025                   Perry              TN   Public

            Lots of road flooded in the city.

&&
Local storm report, Apr 3, 6:43 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
643 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Dmg     9 WSW Summertown        35.39N 87.44W
04/03/2025                   Lawrence           TN   Emergency Mngr

            Possible tornado. EM reports tree down
            across Chief Creek Road. Power flashes and
            power outages also reported. Time estimated
            via radar.

&&
Special weather statement, Apr 3, 6:53 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Thu Apr 3 2025

TNZ027-059-062-040030-
Rutherford TN-Williamson TN-Davidson TN-
653 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH
730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nolensville, Brentwood, La Vergne, Percy Priest Lake, Antioch,
Smyrna, Oak Hill, and Franklin.

This includes the following highways...
 Interstate 65 between mile markers 69 and 75.
 Interstate 24 between mile markers 55 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3591 8679 3603 8684 3616 8658 3597 8645
TIME...MOT...LOC 2353Z 242DEG 33KT 3600 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 3, 7:17 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT Thu Apr 3 2025

TNZ061-062-075-040045-
Rutherford TN-Bedford TN-Marshall TN-
717 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL...
SOUTHWESTERN RUTHERFORD AND NORTHERN BEDFORD COUNTIES THROUGH 745 PM
CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Lewisburg, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rover, Christiana, Eagleville, Deason, Rockvale, Unionville,
Fosterville, Chapel Hill, and Murfreesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3552 8675 3565 8682 3568 8682 3571 8676
      3570 8676 3570 8675 3571 8674 3570 8674
      3571 8673 3571 8669 3572 8669 3572 8670
      3575 8670 3587 8648 3561 8632
TIME...MOT...LOC 0017Z 241DEG 37KT 3563 8670

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 3, 7:37 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
737 PM CDT Thu Apr 3 2025

TNZ028-062-063-040100-
Cannon TN-Rutherford TN-Wilson TN-
737 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES THROUGH 800 PM
CDT...

At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Murfreesboro, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Auburntown, Lascassas, Christiana, Murfreesboro, Woodbury, Rockvale,
Milton, and Readyville.

This includes Interstate 24 between mile markers 76 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3607 8607 3603 8603 3601 8604 3596 8602
      3591 8595 3584 8590 3564 8646 3566 8649
      3569 8652 3570 8656 3579 8662
TIME...MOT...LOC 0037Z 242DEG 43KT 3575 8649

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson18 min
Apr 3, 7:17 PM CDTSpecial Weather StatementOHXRutherford28 min
Apr 3, 7:37 PM CDTSpecial Weather StatementOHXCannon, Rutherford23 min
Apr 3, 7:45 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith and 3 more3 hr
Apr 3, 7:47 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more3 hr
Apr 3, 8:17 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Apr 3, 8:21 PM CDTRiver Flood WarningOHXPerry29 hr
Apr 3, 8:38 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Apr 3, 9:25 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min
Apr 3, 9:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more3 hr
Apr 3, 9:50 PM CDTRiver Flood WarningOHXHumphreys23 hr
Apr 3, 9:56 PM CDTSpecial Weather StatementOHXDickson, Humphreys34 min
Apr 3, 10:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more8 hr
Apr 4, 2:32 PM CDTSpecial Weather StatementOHXDavidson28 min
Apr 4, 3:00 PM CDTSpecial Weather StatementOHXSumner30 min
Apr 4, 3:02 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner17 min
Apr 4, 3:31 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Apr 4, 3:41 PM CDTTornado WarningOHXStewart21 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.